Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 21, 2014, 6:45 PM EDT for 4 counties in South Carolina. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 21, 2014, 7:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 105 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:58 PM EDT | TSTM WND DMG | 5 Nne Timmonsville, SC | TREE DOWN ALONG SALLY HILL ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 21, 7:05 PM EDT | TSTM WND DMG | 6 Wnw Florence, SC | A TREE WAS REPORTED DOWN AT THE INTERSECTION OF WINBURN DRIVE AND HOFFMYER ROAD. |
| Jun 21, 7:06 PM EDT | TSTM WND DMG | 4 W Florence, SC | TREE DOWN ON I-95 SOUTH NEAR EXIT 160. TIME ESTIMATED BASED ON RADAR. |
| Jun 21, 7:10 PM EDT | TSTM WND DMG | 4 Wnw Florence, SC | A TREE WAS REPORTED IN THE ROADWAY IN THE 500 BLOCK OF NORTH EBENEZER ROAD. THE TIME WAS ESTIMATED BASED ON RADAR DATA. |
| Jun 21, 7:11 PM EDT | TSTM WND DMG | 4 Nw Florence, SC | TREE IN ROADWAY AT EBENEZER RD AND W. SUMTER ST. TIME ESTIMATED FROM RADAR. |
| Jun 21, 7:15 PM EDT | TSTM WND DMG | 7 Sw Oak Grove, SC | TREE DOWN ON I-95 SOUTHBOUND BETWEEN MILE MARKER 174 AND 172. TIME ESTIMATED FROM RADAR. |
| Jun 21, 7:28 PM EDT | TSTM WND DMG | 5 Ne Timmonsville, SC | A LARGE TREE LIMB WAS REPORTED DOWN ON STRATTON DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183
WUUS52 KILM 212245
SVRILM
SCC031-033-041-069-212345-
/O.NEW.KILM.SV.W.0053.140621T2245Z-140621T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHWESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 745 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OATS...OR 9 MILES SOUTHWEST OF DARLINGTON...AND MOVING EAST AT 10
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CARTERSVILLE...
FLOYD...
DARLINGTON RACEWAY...
TIMMONSVILLE...
DARLINGTON...
MONT CLARE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3420 8012 3423 8012 3429 8014 3453 7984
3444 7938 3400 7992 3404 8000 3407 8003
3408 8007 3413 8014 3415 8016 3416 8016
TIME...MOT...LOC 2245Z 285DEG 9KT 3423 7999
$$
WEISS3 follow-up statements
730
WWUS52 KILM 212303
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
703 PM EDT SAT JUN 21 2014
SCC031-033-041-069-212345-
/O.CON.KILM.SV.W.0053.000000T0000Z-140621T2345Z/
DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC-
703 PM EDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN FLORENCE...SOUTHWESTERN DILLON...SOUTH CENTRAL
MARLBORO AND DARLINGTON COUNTIES...
AT 703 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF DARLINGTON RACEWAY...OR 7 MILES SOUTHWEST OF DARLINGTON...
MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIMMONSVILLE...SARDIS...MONT CLARE...MECHANICSVILLE...OAK GROVE...
BINGHAM...QUINBY...FLORENCE AND BROWNSVILLE
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3420 8012 3444 7989 3444 7938 3400 7992
3404 8000 3407 8003 3408 8007 3409 8008
3413 8014 3415 8016 3416 8016
TIME...MOT...LOC 2303Z 285DEG 9KT 3422 7994
$$
WEISS584
WWUS52 KILM 212328
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
728 PM EDT SAT JUN 21 2014
SCC031-069-212338-
/O.CAN.KILM.SV.W.0053.000000T0000Z-140621T2345Z/
DARLINGTON SC-MARLBORO SC-
728 PM EDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARLBORO AND
DARLINGTON COUNTIES IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
3431 7967 3430 7963 3438 7959 3435 7949
3400 7992 3404 8000 3407 8003 3408 8007
TIME...MOT...LOC 2328Z 285DEG 9KT 3420 7987
$$
SCC033-041-212345-
/O.CON.KILM.SV.W.0053.000000T0000Z-140621T2345Z/
DILLON SC-FLORENCE SC-
728 PM EDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN FLORENCE AND SOUTHWESTERN DILLON COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF FLORENCE...MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
GROVE AND QUINBY
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
3431 7967 3430 7963 3438 7959 3435 7949
3400 7992 3404 8000 3407 8003 3408 8007
TIME...MOT...LOC 2328Z 285DEG 9KT 3420 7987
$$
WEISS955
WWUS52 KILM 212343
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT SAT JUN 21 2014
SCC033-041-212353-
/O.EXP.KILM.SV.W.0053.000000T0000Z-140621T2345Z/
DILLON SC-FLORENCE SC-
743 PM EDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLORENCE AND
SOUTHWESTERN DILLON COUNTIES WILL EXPIRE AT 745 PM EDT...
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS VALID FOR PORTIONS OF
THE SAME AREA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
3431 7967 3430 7963 3438 7959 3435 7949
3400 7992 3404 8000 3407 8003 3408 8007
TIME...MOT...LOC 2343Z 285DEG 9KT 3419 7983
$$
WEISSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:07 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 21, 3:07 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 307 PM EDT SAT JUN 21 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD AND STRONGER THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS A LINGERING FRONT OVER THE CAROLINAS. THE LOW WILL MOVE SOUTH AND EAST OFF THE NORTH CAROLINA COAST ON SUNDAY...BUT COULD LINGER ACROSS SOUTH CAROLINA. WEAK HIGH PRESSURE WILL EXTEND SOUTH INTO THE CAROLINAS EARLY NEXT WEEK. A WARMING TREND IS EXPECTED TO FOLLOW AS THE HIGH MOVES OFFSHORE...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SATURDAY...NEW THUNDERSTORM ACTIVITY HAS BEGUN TO FIRE ACROSS THE FA...AND IS MAINLY SITUATED ALONG A NE-SW ORIENTED SFC TROF LYING JUST WEST OF THE I-95 CORRIDOR. LOOK FOR THIS ACTIVITY TO FURTHER DEVELOP AND TRACK ACROSS PORTIONS OF THE ILM CWA. INITIALLY ...CIN ALONG THE IMMEDIATE COAST HAS TEMPORARILY PREVENTED ANY SEA-BREEZE INDUCED CONVECTION TO BREAK-OUT. WITH ALL THIS SAID...WILL NEED TO RE-ALIGN POPS ACROSS THE FA WITH THE NOTION OF POPS REACHING GOOD CHANCE TO LIKELY STATUS BY MID TO LATE THIS AFTERNOON AND CONTINUING WELL INTO THE EVENING. THE DYNAMICS FROM A MID LEVEL S/W TROF TO PUSH ACROSS THE FA THIS AFTN AND EVENING. THIS WILL PROVIDE ANOTHER SOURCE OF LIFT IN ADDITION TO THE WEAK SFC FRONTAL BOUNDARY DROPPING SOUTHWARD ACROSS THE FA TONIGHT. LOOKING AT A GOOD CHANCE TO LIKELY POPS AT ITS PEAK. HWO HAS BEEN EDITED TO INCLUDE POSSIBLE DAMAGING THUNDERSTORM WIND GUSTS IE. WET MICROBURSTS POSSIBLE WITHIN THE SLIGHT RISK AREA. WITH WET BULB ZERO HGTS IN EXCESS OF THE 13K FT...HAIL SHOULD NOT BE THE PRIMARY SVR WX CONCERN. WITH LATEST NAMBUFR SOUNDINGS INDICATING 2+ INCHES OF PRECIPITABLE WATER ACROSS THE FA...SOME OF THE SLOWER MOVING CONVECTION COULD DEPOSIT HEAVY RAINFALL WITHIN A SHORT PERIOD OF TIME. THIS COULD LEAD TO SOME TEMPORARY PONDING/FLOODING ACROSS THE FA FOR WHICH FLOOD ADVISORY STATEMENTS...FLS...WILL BE PUT INTO GOOD USE IN LIEU OF THE THREAT FOR SVR WX. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 PM SATURDAY...THE AREA WILL FIND ITSELF ON SUNDAY STILL UNDER THE INFLUENCE OF A SURFACE LOW AND ASSOCIATED WEAK COLD FRONT. PER LATEST GUIDANCE...THIS FEATURE REMAINS ON TRACK OF ITS SOUTHWARD PROGRESSION SUNDAY INTO MONDAY...BECOMING SITUATED ACROSS SOUTH CAROLINA MONDAY NIGHT. AS IT MOVES SOUTHWARD ON SUNDAY...WEAK HIGH PRESSURE WILL BUILD IN FROM NORTH. THIS WITH PERSISTENT NORTHEASTERLY FLOW WILL ALLOW FOR SLIGHTLY DRIER AIR TO INFILTRATE INTO THE MID AND UPPER LEVELS...AS SEEN FROM LATEST TIME-HEIGHT ANALYSIS AND FCST SOUNDINGS. HOWEVER...WITH LOW LEVEL MOISTURE STILL IN PLACE...COULD SEE ISOLATED SHOWERS AND THUNDERSTORMS ON SUNDAY. NORTHEAST FLOW WILL BECOME EASTERLY AND THEN SOUTHEASTERLY LATER ON MONDAY ALLOWING FOR MOISTURE FETCH FROM THE GULF/ATLANTIC...BUT WITH LACK OF ANY SORT OF LIFTING MECHANISM DO NOT ANTICIPATE MUCH COVERAGE IN ANY CONVECTION UNLESS ANY LEFTOVER BOUNDARIES ARE LINGERING ABOUT THE AREA...OR FOR AREAS NEAR THE REMNANTS OF THE WEAK FRONT. AS FOR TEMPERATURES...WILL SEE UPPER 80S IN NC UP TO AROUND 90 IN SC ON SUNDAY AS NORTHEAST FLOW CONTINUES...BUT THE HEAT WILL RETURN INTO MONDAY WITH A LARGER SWATH ACROSS THE CAROLINAS OF NEAR 90 DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER 70S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 300 PM SATURDAY...INCREASING WARMTH THROUGH THE EXTENDED...BUT THIS WILL BE ACCOMPANIED BY ABOVE-CLIMO PRECIP CHANCES MOST OF THE PERIOD. WEAK MID-LEVEL RIDGING TUESDAY WILL QUICKLY DE-AMPLIFY INTO A TROUGH MID-WEEK AS A SERIES OF IMPULSES MOVE OVERHEAD. THIS OCCURS IN CONJUNCTION WITH BROAD HIGH PRESSURE SITTING OFFSHORE...PUMPING WARM AND MOIST RETURN FLOW INTO THE REGION. THERE APPEARS TO BE LITTLE INHIBITING CONVECTION WED-FRI...AND EXPECT AN ACTIVE PIEDMONT TROUGH AND SEA BREEZE BOUNDARY EACH DAY...ENHANCED BY THE FORCING WITHIN THE MID-LEVEL FLOW AND STRONG INSTABILITY AS TEMPS RISE ABOVE CLIMO...INTO THE 90S...WITH 70 DEGREE DEWPOINTS. SOME SUBSIDENCE BEHIND A FINAL IMPULSE ON SATURDAY COMBINED WITH INCREASING RIDGING OVER THE SOUTHEAST ONCE AGAIN WILL LIKELY MAKE SATURDAY THE WARMEST OF THE PERIOD...ALONG WITH THE LOWEST PRECIP CHANCES. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...THE CIN ACROSS THE FA WILL DISAPPEAR THIS AFTERNOON...ALLOWING A FAIRLY DECENT COVERAGE OF CONVECTION TO DEVELOP/EMERGE. LOOK FOR ACTIVITY TO BEGIN ALONG THE SFC TROF EXTENDING FROM NE-SW BASICALLY JUST WEST OF THE I-95 CORRIDOR. SEA BREEZE INDUCED CONVECTION FOR THE COASTAL TERMS REMAINS POSSIBLE. THE SHOWERS AND STORMS WILL LIKELY BLOSSOM AND SPREAD ACROSS THE FA FROM MID-AFTERNOON THRU MID-EVENING. HAVE INDICATED CONVECTIVE WIND GUSTS POSSIBLE UP TO 40 KT ACROSS THE INLAND TERMINALS DURING THE HEIGHT/PEAK OF THE CONVECTION. ISOLATED CONVECTION IS POSSIBLE AFTER MIDNIGHT...WITH SOME REDUCED VSBY FROM LIGHT FOG POSSIBLE IN AREAS THAT RECEIVED RAINFALL. HIGH PRESSURE WILL TRY TO WEDGE IN SUNDAY MORNING...WITH A WIND SHIFT TO THE NORTHEAST ACROSS ALL TERMINALS. LOW CONFIDENCE ON CEILING HEIGHT...AT WORST CASE FOR NOW WILL LEAN TO MVFR. EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED TO CONTINUE SUNDAY AS A WEAK SFC TROUGH/BOUNDARY LINGERS OVER THE CAROLINAS. BRIEF PERIODS OF MVFR CIGS/VSBYS ARE POSSIBLE IN TSTMS. CHANCE OF SHOWERS/TSTMS MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SATURDAY...SW FLOW TO RULE THE AFTERNOON AND EVENING EXCEPT SSW NEAR SHORE EARLY ON DUE TO THE SEA BREEZE CIRCULATION. SPEEDS WILL RUN AROUND 15 KT. THE SEA BREEZE WILL NOT BE VERY PROGRESSIVE INLAND DUE TO AN ACTIVE WSW-WNW FLOW ALOFT. THE COLD FRONT TO PUSH TO THE AREA WATERS AFTER MIDNIGHT TONIGHT...VEERING THE WINDS TO THE WEST TO NORTHWEST DURING THE PRE-DAWN SUNDAY HRS. THE ILM NC WATERS MAY SEE A NORTHEAST DIRECTION BY DAYBREAK SUNDAY AS THE FRONT CONTINUES TO SNAKE SOUTHWARD. SIGNIFICANT SEAS WILL RUN AROUND THE 3 FOOT MARK...AND PRIMARILY BE DOMINATED BY WIND DRIVEN WAVES AT 4 TO 6 SECOND PERIODS. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 PM SATURDAY...NORTHERLY FLOW AOB 10 KTS WILL PERSIST THROUGHOUT THE DAY ON SUNDAY...BEFORE GRADUALLY BECOMING NORTH-NORTHEAST AS A WEAK FRONT PUSHES SOUTHWARD ACROSS THE WATERS INTO SUNDAY NIGHT. PRESSURE GRADIENT REMAINS FAIRLY WEAK BEHIND THE FRONTAL PASSAGE WITH WINDS VEERING FROM EAST TO SOUTHEAST ON MONDAY INTO MONDAY NIGHT. SEAS THROUGHOUT THE PERIOD WILL BE 2 TO 3 FT. LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 300 PM SATURDAY...SUMMERTIME PATTERN FOR THE EXTENDED AS LARGE AREA OF HIGH PRESSURE SPINS OFFSHORE...ALL WHILE RIDGING BACK TOWARDS THE COAST THROUGH THE WEEK. AFTER A BRIEF PERIOD OF SE WINDS EARLY TUESDAY...SW WINDS WILL BECOME THE PREFERRED DIRECTION THE REST OF THE PERIOD...WITH SPEEDS OF 10-15 KTS...SLIGHTLY HIGHER ON THURSDAY. THESE WINDS...COMBINED WITH AN INCREASED SE GROUND SWELL DUE TO PROLONGED FETCH AROUND THE HIGH...WILL CAUSE WAVE HEIGHTS TO RISE FROM 1-3 FT TUESDAY...TO 2-4 FT WED/THU. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DCH SHORT TERM...SGL LONG TERM...JDW AVIATION...DCH/DL
Hazardous weather outlook, Jun 21, 3:40 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 340 PM EDT SAT JUN 21 2014 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-221945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 340 PM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN. HEAVY RAIN IN A SHORT PERIOD OF TIME FROM THUNDERSTORMS MOVING SLOWLY ACROSS THE REGION...COULD PRODUCE LOCALIZED AND TEMPORARY FLOODING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-221945- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 340 PM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN. HEAVY RAIN IN A SHORT PERIOD OF TIME FROM THUNDERSTORMS MOVING SLOWLY ACROSS THE REGION...COULD PRODUCE LOCALIZED AND TEMPORARY FLOODING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-221945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 340 PM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS GREATER THAN OR EQUAL TO 34 KNOTS. IN ADDITION...FREQUENT CLOUD TO OCEAN SURFACE LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Special weather statement, Jun 21, 4:56 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EDT SAT JUN 21 2014
NCZ096-105-212200-
BLADEN-INLAND PENDER-
456 PM EDT SAT JUN 21 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER AND BLADEN COUNTIES
THROUGH 600 PM EDT...
AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE LAKE...OR ABOUT 11 MILES EAST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE KELLY...LAGOON...POINT CASWELL...
ROOKS...ROWAN...ATKINSON AND WHITE LAKE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3473 7838 3470 7836 3469 7834 3467 7832
3460 7830 3457 7825 3464 7819 3458 7803
3437 7821 3440 7825 3439 7827 3461 7856
3475 7844
TIME...MOT...LOC 2056Z 305DEG 9KT 3463 7841
DIGIORGISpecial weather statement, Jun 21, 5:04 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EDT SAT JUN 21 2014
NCZ099-109-110-SCZ033-053>056-212215-
COASTAL BRUNSWICK-COASTAL GEORGETOWN-COASTAL HORRY-COLUMBUS-INLAND
BRUNSWICK-INLAND GEORGETOWN-INLAND HORRY-MARION-
504 PM EDT SAT JUN 21 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY...
MARION...BRUNSWICK AND COLUMBUS COUNTIES THROUGH 615 PM EDT...
AT 504 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...FROM NEAR CLARENDON...TO BRITTON NECK...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...LITTLE
RIVER...MURRELLS INLET...MYRTLE BEACH...NORTH MYRTLE BEACH...RED
HILL...SHALLOTTE...SOCASTEE...SURFSIDE BEACH...ADRIAN AND ALLSBROOK.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3372 7938 3431 7885 3416 7811 3390 7830
3388 7847 3379 7874 3363 7894 3351 7905
TIME...MOT...LOC 2104Z 300DEG 18KT 3389 7878
WEISSLocal storm report, Jun 21, 5:20 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
520 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 5 ENE CONWAY 33.87N 78.98W
06/21/2014 HORRY SC DEPT OF HIGHWAYS
TREE BLOCKING ROADWAY AT INTERSECTION OF SC 905 AND OLD
REAVES FERRY RD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1400257
LACORTESpecial weather statement, Jun 21, 6:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
601 PM EDT SAT JUN 21 2014
NCZ096-105-107-109-212300-
BLADEN-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
601 PM EDT SAT JUN 21 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER AND BLADEN COUNTIES THROUGH 700 PM EDT...
AT 601 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CURRIE...OR ABOUT 11 MILES WEST OF BURGAW...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CASTLE HAYNE...
CURRIE...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MOORETOWN...MURRAY TOWN...POINT CASWELL AND ROCKY POINT.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3442 7772 3425 7790 3434 7817 3436 7817
3435 7819 3453 7845 3459 7828 3456 7824
3463 7820 3463 7818 3465 7765
TIME...MOT...LOC 2201Z 297DEG 18KT 3449 7808
SGLSpecial weather statement, Jun 21, 6:21 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
621 PM EDT SAT JUN 21 2014
SCZ017-023-212300-
DARLINGTON-MARLBORO-
621 PM EDT SAT JUN 21 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO AND DARLINGTON
COUNTIES THROUGH 700 PM EDT...
AT 622 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONT CLARE...OR ABOUT 9 MILES NORTH OF DARLINGTON...MOVING SOUTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...AUBURN...BROWNSVILLE...
DARLINGTON RACEWAY...DOVESVILLE...FLOYD...MECHANICSVILLE...MONT
CLARE...BLENHEIM AND SOCIETY HILL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF AROUND 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3450 8005 3449 8001 3451 7999 3449 7996
3449 7988 3454 7983 3458 7982 3452 7951
3430 7963 3431 7967 3429 7968 3429 7973
3425 7975 3426 7980 3421 7987 3446 8011
TIME...MOT...LOC 2222Z 302DEG 17KT 3441 7982
WEISSLocal storm report, Jun 21, 6:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
632 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 NE SOCASTEE 33.70N 78.99W
06/21/2014 HORRY SC 911 CALL CENTER
TREE FELL ONTO HOUSE ON FORESTBROOK RD NEAR THE SUGAR
MILL AREA. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1400258
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:48 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Jun 21, 1:55 PM EDT | Areal Flood Advisory | ILM | Darlington | 2 hr |
| Jun 21, 3:04 PM EDT | Special Weather Statement | ILM | Marion | 56 min |
| Jun 21, 3:32 PM EDT | Special Weather Statement | ILM | Georgetown, Horry | 58 min |
| Jun 21, 3:36 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 35 min |
| Jun 21, 3:57 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 2 hr |
| Jun 21, 4:30 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 28 min |
| Jun 21, 5:04 PM EDT | Special Weather Statement | ILM | Horry | 71 min |
| Jun 21, 6:21 PM EDT | Special Weather Statement | ILM | Darlington | 39 min |
| Jun 21, 7:19 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marion | 56 min |
| Jun 21, 7:44 PM EDT | Special Weather Statement | ILM | Dillon | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.